MAUDE Adverse Event Report: KISCO INTERNATIONAL L-VARLOCK; LUMBAR POSTERIOR CAGE

KISCO INTERNATIONAL L-VARLOCK; LUMBAR POSTERIOR CAGE
Model Number Lumbar posterior cage W10 H9
Medical Device Problem Codes Fracture (1260); Material Torqued (2980)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record of the batch (15624) was reviewed and no deviation was detected.The medical device complied with the specifications.The broken cage has been checked.No deviation was detected and no material defect was observed under a magnifying glass on the broken surface of the screw.The traces of friction on the ramp what allows the cage expansion indicated that the cage was probably expanded to the maximum and the stresses applied to the cage probably caused the screw breakage.It is recommended to check if the posterior fixation is loose before the cage expansion and to stop the expansion if the screwing effort become too high.
 
Event or Problem Description
The l-varlock expansion screw broke when the surgeon expanded the cage (at the beginning of the expansion).No problem on the other side.It took some time before the surgeon could remove the broken implant.The broken implant was replaced by another l-varlock cage without a problem.

Brand Name
L-VARLOCK
Common Device Name
LUMBAR POSTERIOR CAGE
Manufacturer (Section D)
KISCO INTERNATIONAL
parc technologique
2, place berthe morisot
saint priest, 69800
FR  69800
MDR Report Key7453333
Report Number3005440746-2018-00002
Device Sequence Number1097534
Product Code MAX
UDI-Device Identifier03700406328018
UDI-Public(01)03700406328018
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K080537
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberLumbar posterior cage W10 H9
Device Catalogue NumberVAL-CA 10-09
Device Lot Number15624
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2018
Initial Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR